Alabama, 2012Heat in Alabama, June 22 to 27, 2012
June 22 to 27, 2012 · NWS BMX · 8 events in 7 counties and zones
A strong ridge of high pressure centered over the Central Plains and locally dry conditions resulted in unseasonably warm temperatures across Central Alabama. Scattered locations reached at least 100 degrees or a heat index of 105 or greater for several days between June 23 and June 27, before expanding areawide for the end of the month.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong ridge of high pressure centered over the Central Plains and locally dry conditions resulted in unseasonably warm temperatures across Central Alabama. Scattered locations reached at least 100 degrees or a heat index of 105 or greater for several days between June 23 and June 27, before expanding areawide for the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 22, 11:28 AM CST, 32 minutes earlier.
Area forecast discussion, Jun 22, 11:28 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1228 PM CDT FRI JUN 22 2012
.UPDATE...
FOR AVIATION.
&&
.DISCUSSION...
ONLY MADE MINOR CHANGES TO THE FORECAST FOR TODAY AND TONIGHT WITH
THIS UPDATE. TRIMMED POPS AND LEFT THE NORTHEAST WITH LESS THAN A
20 POP FOR THE AFTERNOON AND EVENING. CONTINUE TO OBSERVE LIMITED
MOISTURE OVER THE AREA WITH PWAT VALUES AROUND 1.3 INCHES. THERE
IS EVIDENCE OF SLIGHTLY BETTER BOUNDARY LAYER MOISTURE ACROSS THE
NORTHEAST WHERE A FEW SHOWERS DEVELOPED LATE YESTERDAY EVENING.
KBMX MORNING SOUNDING SHOWS 700 MB TEMP HAS DECREASED FROM 11 TO
9 DEG C. THE NORTHEAST WILL ALSO HAVE THE LOWEST 500 TO 700 MB
HEIGHTS/TEMPS THIS AFTERNOON THAT MAY ALLOW FOR SOME VERY ISOLATED
SHOWERS OR A THUNDERSTORM TO DEVELOP. CONVECTIVE DEVELOPMENT
ACROSS THE REST OF THE AREA WILL BE PRECLUDED BY RELATIVELY WARM
MID LEVEL TEMPS AND A LACK OF BOUNDARY LAYER MOISTURE. TEMPS HAVE
WARMED QUICKLY THIS MORNING AND A VERY WARM AFTERNOON IS ON TAP
WITH READINGS WELL INTO THE 90S.
87/GRANTHAM
AVIATION...
18Z TAF DISCUSSION.
VFR CONDITIONS EXPECTED AT ALL SITES FOR THIS TAF CYCLE. SCATTERED
CU AROUND 7K FT MAY CONTINUE THROUGH THE OVERNIGHT AS A WEAK COLD
FRONT STALLS OVER CENTRAL ALABAMA... AND LIGHT WINDS SHOULD SUBSIDE
AFTER SUNSET.
77/GLEASON
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 93 68 95 69 96 / 10 10 10 0 0
ANNISTON 93 69 94 71 95 / 10 10 10 0 0
BIRMINGHAM 94 71 95 73 96 / 10 10 0 0 0
TUSCALOOSA 96 70 97 72 98 / 0 0 0 0 0
CALERA 93 71 95 71 96 / 10 10 0 0 0
AUBURN 92 69 94 70 94 / 0 0 10 0 0
MONTGOMERY 94 71 95 73 95 / 0 0 10 0 10
TROY 93 67 94 70 94 / 0 0 10 0 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
87/77
Hazardous weather outlook, Jun 22, 4:40 AM CST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
540 AM CDT FRI JUN 22 2012
ALZ011>015-017>050-231200-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
540 AM CDT FRI JUN 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
AN UPPER DOME OF HIGH PRESSURE WILL EXPAND EASTWARD TOWARD ALABAMA
OVER THE WEEKEND. THE COMBINATION OF HIGH TEMPERATURES AND HUMIDITY
COULD PRODUCE HEAT INDICIES ABOVE 105 DEGREES ACROSS PORTIONS OF THE
WESTERN HALF OF CENTRAL ALABAMA SUNDAY AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
08/MNK
Heat, Tuscaloosa
- When
- June 22, 12:00 PM CST to June 27, 6:00 PM CST
- Where
- Tuscaloosa forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.290, -87.525 (the zone’s center; the record gives no point)
A combination of COOP observer data and ASOS data from the Tuscaloosa Regional Airport recorded temperatures of 100 or greater each day.
Heat, Shelby
- When
- June 22, 12:00 PM CST to June 23, 6:00 PM CST
- Where
- Shelby forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.264, -86.661 (the zone’s center; the record gives no point)
Heat, Greene
- When
- June 23, 12:00 PM CST to 6:00 PM CST
- Where
- Greene forecast zone
- Reported by
- COOP Observer
- Coordinates
- 32.853, -87.952 (the zone’s center; the record gives no point)
Heat, Pickens
- When
- June 25, 12:00 PM CST to 6:00 PM CST
- Where
- Pickens forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.281, -88.089 (the zone’s center; the record gives no point)
Heat, Etowah
- When
- June 25, 12:00 PM CST to 6:00 PM CST
- Where
- Etowah forecast zone
- Reported by
- COOP Observer
- Coordinates
- 34.045, -86.035 (the zone’s center; the record gives no point)
Heat, Marion
- When
- June 26, 12:00 PM CST to 6:00 PM CST
- Where
- Marion forecast zone
- Reported by
- COOP Observer
- Coordinates
- 34.137, -87.887 (the zone’s center; the record gives no point)
Heat, Shelby
- When
- June 26, 12:00 PM CST to June 27, 6:00 PM CST
- Where
- Shelby forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.264, -86.661 (the zone’s center; the record gives no point)
Heat, Jefferson
- When
- June 27, 12:00 PM CST to 6:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.554, -86.896 (the zone’s center; the record gives no point)
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in South Dakota, June 22, 2012$730,000 · EF2 · 4 events
- Hail and Damaging Winds in New Jersey, June 22, 20121 injured · $547,000 · 1.75 in hail · 30 events
- Hail and Damaging Wind in Wyoming, June 22, 2012$640,000 · 2.75 in hail · 6 events
- Hail and High Wind in Nebraska, June 22 to 23, 20121 injured · $305,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Maryland, June 22, 2012$111,000 · 1 in hail · 36 events
- Flood and Hail in Connecticut, June 22, 2012$145,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Nebraska, June 22, 2012$186,000 · 1.5 in hail · 8 events
- Hail and Damaging Winds in Virginia, June 22 to 30, 2012$39,000 · 1 in hail · 30 events
- Damaging Wind and Lightning Strikes in Massachusetts, June 22, 20121 injured · $65,000 · 4 events
- Hail and Damaging Wind in Delaware, June 22, 2012$100,000 · 54 kt wind · 3 events
- Flash Flooding in New Jersey, June 22, 2012$100,000 · 2 events
- Flash Flood and Hail in Rhode Island, June 22, 2012$85,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411647, 411653, 411648, 411649, 411655, 411650, 411654, 411651.